Medical questions & health advice by board certified doctors
"Could taking Percocet be causing my depression?"
I had to take Percocet for pain following an ankle injury. I took a lot when I first got the script, and kind of tapered off as the pain got less and less. Now I?ve stopped taking them, and I?m really down. I feel like crying. Could stopping the Percocet cause this?
Do you find anything makes the sadness better or worse? Have you ever had problems like this before? Has anything happened in your personal life that may be causing you to feel these symptoms? Do you have any thoughts of harming yourself or others? These are important questions to consider and discuss with your primary care doctor. The answers to these questions, along with your medical history and presenting symptoms will help him or her decide upon the appropriate work up and possible treatment options available. This may include lab tests, imaging studies or even a referral to a specialist depending on what is found. In general, it is certainly possible that changing your medications regimen, especially pain medications, could cause a change in mood, although there may be something else that is underlying this possible depression and so it is important that you are evaluated by a medical professional. If you have thoughts of hurting yourself or others you should be seen in an emergency department as soon as possible.
Need more info?See a primary care-doctor today
Zocdoc Answers is for general informational purposes only and is not a substitute for professional medical advice. If you think you may have a medical emergency, call your doctor (in the United States) 911 immediately. Always seek the advice of your doctor before starting or changing treatment. Medical professionals who provide responses to health-related questions are intended third party beneficiaries with certain rights under Zocdoc’s Terms of Service.